MAUDE Adverse Event Report: BARD BRACHYTHERAPY, INC. -1424526 BARD® BRACHYSOURCE® I-125 IMPLANT SEED; SEEDS

BARD BRACHYTHERAPY, INC. -1424526 BARD® BRACHYSOURCE® I-125 IMPLANT SEED; SEEDS
Model Number PS1251LS
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that when the complainant opened the vial to extract the seeds, there was a powdery black substance that spilled from the container.The reported event occurred before patient involvement.
 
Additional Manufacturer Narrative
The reported issue was confirmed.The device was returned for evaluation.The visual inspection noted black particulates in close proximity to the seeds.However, these particulates were not consistent with anything included in the manufacturing and order filling process.The origin of the black particulates was unknown.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use states the following: ¿brachysources are hermetically sealed in a welded titanium capsule consisting of unalloyed titanium, providing exceptional tissue biocompatibility.".
 
Event or Problem Description
It was reported that when the complainant opened the vial to extract the seeds, there was a powdery black substance that spilled from the containiner.The reported event occurred before patient involvement.

Brand Name
BARD® BRACHYSOURCE® I-125 IMPLANT SEED
Common Device Name
SEEDS
Manufacturer (Section D)
BARD BRACHYTHERAPY, INC. -1424526
295 east lies road
carol stream IL 60188
MDR Report Key7373873
Report Number1018233-2018-00961
Device Sequence Number10789736
Product Code KXK
UDI-Device Identifier00801741078200
UDI-Public(01)00801741078200
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K093663
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPS1251LS
Device Catalogue NumberPS1251LS
Device Lot NumberBBCP0024
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2018
Initial Date Received by Manufacturer 03/08/2018
Supplement Date Received by Manufacturer05/16/2018
Initial Report FDA Received Date03/27/2018
Supplement Report FDA Received Date05/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1